Alert archive / California / Small Craft Advisories in 2013

Small Craft Advisory 9, NWS Los Angeles, CA

January 16, 2013

NWS Los Angeles, CA issued this small craft advisory at Jan 16, 2013, 9:00 PM PST. It took effect at Jan 17, 2013, 3:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2013, 9:00 PM PST (05:00 UTC)
In effect from
Jan 17, 2013, 3:00 AM PST
Expired
Jan 17, 2013, 1:50 PM PST
In force
11 hr
Issued by
NWS Los Angeles, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 4:27 PM PST, 4 hours 33 minutes earlier.

Area forecast discussion, Jan 16, 4:27 PM PST, 4 hours 33 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
427 PM PST WED JAN 16 2013

.SYNOPSIS...

CLEAR SKIES ALONG WITH MILD TO WARM DAYS AND COOL NIGHTS WILL
CONTINUE FOR THE NEXT SEVEN DAYS. GUSTY NORTHEAST WINDS WILL AFFECT
THE USUAL WINDY AREAS THIS WEEK INCLUDING THE MOUNTAINS AND MANY
VALLEYS OF LOS ANGELES AND VENTURA COUNTIES.

&&

.SHORT TERM (TODAY-FRI)...
ANOTHER CLEAR AND SUNNY DAY IN SOUTHWESTERN CALIFORNIA.  THE WARMING
TREND CONTINUES... BOTH FOR OVERNIGHT MINIMUM TEMPERATURES AND TO A
GREATER EXTENT THE AFTERNOON MAXIMUMS.  THOSE MINIMUM TEMPS WERE
ABOVE FREEZING IN ALL BUT THE COLDEST POCKETS THIS MORNING AND
SHOULD BE WARMER AGAIN TONIGHT.  THUS... THE FROST ADVISORY FOR THE
CENTRAL COAST OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES HAS BEEN
CANCELLED.

WINDS WERE ELEVATED TODAY AND GUSTY.  WIND ADVISORIES ARE IN PLACE
FOR ALL OF THE USUAL MOUNTAINS AND VALLEYS THAT ARE GENERALLY
AFFECTED BY NORTHEAST WINDS BASED ON THE FORECASTED GUST SPEEDS.
THESE WERE A BIT LOWER THAN EXPECTED IN MOST MOUNTAIN LOCATIONS BUT
SOME VALLEY LOCATIONS WERE A BIT HIGHER.  NEVERTHELESS THEY WERE ALL
WITHIN ADVISORY CRITERIA.

THE BIGGER QUESTION IS HOW MUCH STRONGER THEY WILL BE TOMORROW.
CURRENT PROJECTIONS HAVE THE GRADIENT UP TO A FEW DEGREES STRONGER
AND THIS WILL INCREASE BOTH THE SUSTAINED AND GUST SPEEDS.  MADE THE
DECISION THIS MORNING THAT THE ACTUAL WINDS WERE SO MUCH BELOW
WARNING CRITERIA TODAY THAT EVEN WITH STRONGER WINDS TOMORROW THEY
WILL BE BELOW WARNING CRITERIA... STILL WITHIN ADVISORY LEVEL.
HOWEVER WINDS HAVE STRENGTHENED MORE THIS AFTERNOON AND IF THIS IS
THE BEGINNING LEVEL TO WHICH THE ADDITIONAL WIND SPEEDS ARE ADDED
FOR TOMORROW IT MAY PUSH US INTO WARNING CRITERIA.  SINCE WE HAVE
TENDED TO OVERFORECAST THE WIND SPEEDS OF LATE I WILL HOLD TO THE
LOWER SPEEDS FOR TOMORROW BUT MY CONFIDENCE IS LOWER THAN IT HAD
BEEN THIS MORNING.

WINDS ON FRIDAY WILL BE ELEVATED AS WELL BUT CURRENTLY ARE PROJECTED
TO REMAIN BELOW ADVISORY LEVEL.  IF WE PUSH INTO WARNING LEVEL
SPEEDS TOMORROW WE MAY NEED TO ALSO RAISE THOSE ON FRIDAY TO
ADVISORY LEVEL.

.LONG TERM (SAT-TUE)... CONTINUED CHAMBER OF COMMERCE WEATHER INTO
NEXT WEEK.  SOME POCKETS OF COLD TEMPERATURES IN SLO AND SBA
COUNTIES AND OCCASIONAL BREEZY WINDS IN VENTURA AND LOS ANGELES
COUNTIES.  HOWEVER WARM AND SUNNY SKIES IN THE AFTERNOON SHOULD
TRUMP IT ALL.  NEXT PATTERN CHANGE IS HINTED AT LATE ON TUESDAY AND
WEDNESDAY BUT THIS COULD EASILY PUSH OUT ANOTHER DAY OR SO.

&&

.AVIATION...17/0027Z.

VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS EXCEPT FOR A CHANCE OF
LIFR TO IFR CONDITIONS AT KPRB. PERIODS OF MODERATE TO STRONG
LOW-LEVEL WIND SHEAR AND TURBULENCE IS EXPECTED AT KOXR AND
KVNY...WITH A CHANCE OF WIND SHEAR AND TURBULENCE AT
KBUR...KPMD...AND KWJF.

KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. ANY EAST
WINDS WILL REMAIN LESS THAN 7 KNOTS.

KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A
20 PERCENT CHANCE OF MODERATE TO STRONG LOW-LEVEL WIND SHEAR AND
TURBULENCE.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).

&&

SYNOPSIS...DS
PUBLIC...KJ
AVIATION...WF

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 16, 3:00 PM PST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 PM PST WED JAN 16 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-171400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
300 PM PST WED JAN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GUSTY NORTHEAST WINDS WILL AFFECT THE MOUNTAINS AND VALLEYS OF LOS
ANGELES AND VENTURA COUNTIES TODAY AND TONIGHT.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

GUSTY NORTHEAST WINDS WILL AFFECT THE MOUNTAINS AND VALLEYS OF LOS
ANGELES AND VENTURA COUNTIES THURSDAY.

BREEZY CONDITIONS WILL CONTINUE AT TIMES THURSDAY NIGHT THROUGH
SATURDAY. VERY LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL MAKE FOR
INCREASING FIRE DANGER INTO THE WEEKEND.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KJ

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 8:05 PM PSTHigh Wind WarningLOX19 hr

Nearby

Small Craft Advisories in California, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.